MAUDE Adverse Event Report: ARTHREX INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; WASHER, BOLT NUT

ARTHREX INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; WASHER, BOLT NUT
Catalog Number AR-2657DR
Health Effect - Clinical Code Pain (1994)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the plate broke diagonally towards the tapered end at the second locking hole, and it was bent diagonally approximately at the mid-section between the two suture eyelet holds.The suture eyelet hole in the mid-section area shows signs of stress fracture.Fracture surface was rough with little deformation which is typical in metal mechanical fracture as result of bending stress.The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that there was a plate fracture after the surgery (eight months).There was no healing / pseudarthrosis.Patient had no pain until the plate was broken.Patient said that the pain appeared after maximal hyper adduction/ external rotation without forceful impact.A revision surgery was necessary.

Brand Name
DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7017721
Report Number1220246-2017-00430
Device Sequence Number19154485
Product Code HTN
UDI-Device Identifier00888867027534
UDI-Public00888867027534
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2657DR
Device Lot Number47321623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;